It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-02-2003, 03:11 PM   #1
Veteran
 
Join Date: Nov 2001
Location: Mount Joy, PA USA
Posts: 319
wobbly HB User
Angry hyper & hypo at same time?!

Hi all,
I will try to keep this saga short...several months ago, was at my Dr's, and she said I should start taking a multivitamin. So, being the good patient that I am, I went out and got some. Well, they made me feel great! My mood was calm, my carpal tunnel cleared
up, I felt normal and stable for the first time in who knows how long.
Then I went back a couple weeks ago and she checked my thyroid and said I now had a goiter and it could be the vitamins, so stop taking them. So I did, and of course I shot right up to hyper-land. So I stopped taking my thyroid hormone to give things a chance to calm down.
Well, now my thyroid's in the pooper. I feel hypo and hyper at the same time--black-hole depressed, crying jags, dragging myself around miserable, BUT panicky, trembly, jumpy, irritable, insomniac, and totally stressed out at the same time. It's horrible! I just went and had labs drawn today, and have an ultrasound scheduled tomorrow. But to say I feel crappy is an understatement. This is one of the times I really
wish a truck would run over me and kill me and finish the whole d@%n mess.
Anyway, has anyone else ever experienced anything like this? Does anybody know what's going on with my body chemistry that could be causing it?
Thanks!
__________________
wobbly

"Gentlemen, nothing's too good for the proletariat!"
--Union organizer "Big Bill" Heywood

 
Old 04-02-2003, 05:20 PM   #2
Senior Member
(female)
 
Join Date: Mar 2001
Posts: 140
Lithiate HB User
Post

I'm not sure I understand... Are you saying that you're experiencing both hypo and hyper symptoms simultaneously? Or are you saying that you're actually fluctuating between the two states and this has been confirmed on bloodwork? Because both scenarios are possible...

I also experience a lot of hyper symptoms although my doctor assures me I'm really hypo. I feel the same jittery feeling you describe, the depression mixed with anxiety, the feeling of wanting to jump out of my skin... Sometimes I even get odd bursts of energy that are totally contradictory to my usual state of fatigue. One thing you might look into is whether or not you have some kind of adrenal faliure going on along with you thyroid condition. My doc also suspects that I have some kind of cortisol problem in addition to the weird thyroid problems. I just had blood work done Monday, so it will be a few weeks before we know whether or not her hunch is correct.

But I think it's not uncommon for hypo people to experience hyper symptoms and visa versa. In the book "The Thyroid Solution", Dr. Arem talks a lot about this phenomenon and suggests that it might be due to the individual's psychological predisposition, in that when the thyroid malfunctions, it will manifest or magnify any underlying psychological conditions that the individual is already programed for, like anxiety, depression, bi-polar, etc.

Also, a person can be both hyper and hypo, as I understand it. Apparently this happens in cases where a person has Grave's which then turns into Hashimoto's and can fluctuate between the two for some time before usually giving way to Hashi's completely (the thyroid basically wears itself out and eventually gives up, I guess).

I'm also curious as to why your doc thinks that your multi-vitamin gave you a goiter? That sounds a little strange, but since I'm nowhere near an expert on this stuff, I could be wrong.

Hope this helps answer you question!

Sarah

[This message has been edited by Lithiate (edited 04-02-2003).]

 
Sponsors Lightbulb
   
Old 04-02-2003, 06:16 PM   #3
Member
 
Join Date: Jan 2003
Location: ON, Canada
Posts: 68
Hillary HB User
Post

Wobbly,
I totally understand. I have all your symptoms and more. Can't sleep, trembling, fast heart rate but all the hypo symptoms too. I just got my tsh down to 1.02 but now we think this is too low. I went to a Naturopathic Doctor last week and he is treating me with a homeopathic adrenal supplement. Conventional adrenal tests only show severe deficiencies. Dr. Shames often recomends adrenal support is his book as well. Good luck.

 
Old 04-03-2003, 03:06 PM   #4
Veteran
 
Join Date: Nov 2001
Location: Mount Joy, PA USA
Posts: 319
wobbly HB User
Smile

Thanks guys. Knowing there's others out there really helps. Yes, I am having both hypo and hyper symptoms at the same time. Today I'm definitely better than I was when I made that post, though. Just got back from my US, and the tech, who's a friend of mine, said he didn't see anything unusual going on, so I guess that's good. Will see my doc later tonight--I'm going to ask her about the adrenal failure. Sure hope I can get this thing under control soon.
Thanks again!
__________________
wobbly

"Gentlemen, nothing's too good for the proletariat!"
--Union organizer "Big Bill" Heywood

 
Old 04-11-2003, 09:11 AM   #5
Newbie
 
Join Date: Apr 2003
Location: Chicago, IL
Posts: 2
Lexi819 HB User
Post

Hi there. What you speak of kinda sounds like what I am going through, but my dr.'s don't think I have either based on my blood work. In December I went to the dr. complaining of being tired all the time. Well, they told me that my heart was racing at 150bpm. So, they did blood work, all of which came back negative. So, they put me on a holter monitor for 24 hours, of which the results showed that during the hours I was awake, my heart rate was high, yet while I slept, it was in the low 60's/upper 50's. Well, they put me on a beta-blocker, which to me is doing nothing, but what do i know :-) Anywhos, I had more heart tests done, which ruled out any heart probs, and then wore that monitor again about a month later, of which it showed that my overall rate was much lower. Well, to date, I am tired all the time, I am having trouble losing weight, I am anxious, I still have episodes of high heart rate, and am miserable overall. Mind you I am a 23 year old female and feel that at this stage in my life, I should not, and dont want to be feeling like this. So, today, I am wearing this monitor AGAIN, and go back in 3 weeks, at which time I hope they do more blood work. Does this sound like anything any of you have gone through? Since December, I am feeling slightly better, and I could care less about my other symptoms, but the being tired is really annoying me. Oh yea, I almost forgot..i am conscious of my heart rate increasing over the slightest startle...which I am not sure if this is a symptom of any thyroid problem...or if it is just a result of anxiety. Any thoughts or comments would be appreciated! Thanks a ton...

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
can someone be hypo and hyper at the same time???? vickie45 Thyroid Disorders 3 09-05-2007 11:32 AM
HYpo but symptoms feel like Hyper! Anyone else the same? tygwyn Thyroid Disorders 4 12-09-2006 05:47 AM
Hashis...Is that hyper or hypo? confused725 Thyroid Disorders 8 03-22-2006 01:59 PM
More Questions Hyper/graves angel123m Thyroid Disorders 4 09-28-2005 11:14 AM
Re: Hypo-hyper? binks Thyroid Disorders 6 06-04-2005 03:36 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft







All times are GMT -7. The time now is 10:25 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!